Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Warfarin and gout
    avatar
    radioman720 posted:
    I have recently been treated for blood clots in my leg and for pulmonary embolisms. I was on IV treatment Heparin and am taking warfarin (currently 11 mg.). We are working on getting the dosage theraputic. I was released with an INR of 2.6 and 48 hours later it was 4.4. I also take Avalide (anti-hypertensive med with diuretic) daily. I have a sore heel that feels like pain I had with previous incidents of gout. Does the combination of these medications have anything to do with a higher chance of gout? I also have a family history of both blood clots and gout. My father suffered from both and took coumadin as long as I can remember.
    Reply
     
    avatar
    CardiostarUSA1 responded:
    Hi: b "Does the combination of these medications have anything to do with a higher chance of gout?" In some individuals (as reported in various medical literature), it may/can. Also, as reported, gout develops more frequently in males than in females, and is more common in adults. Those with Type 2 diabetes, obesity, sickle cell anemia, and kidney (renal) disease have an increased risk of developing gout. Drugs such as cyclosporine, thiazide diuretics (so-called "water pills"), and salicylates (aspirin, ASA) can interfere with uric acid excretion, as can excessive alcohol consumption. In rare instances, one may inherit a decreased ability to metabolize purines, thus having an increased tendency to develop gout. Most important, communicate/interact well with your doctors. Best of luck down the road of life. Take care, CardioStar☆ WebMD community member (8/99) - - b ☑Be well-informed American College of Rheumatology b GOUT What causes gout? www.rheumatology.org/public/factsheets/diseases_and_conditions/gout.asp Ezine articles b Are the Drugs You Take Causing Your Gout Attacks? ezinearticles.com/?Are-the-Drugs-You-Take-Causing-Your-Gout-Attacks?&id=1892625 ☞Healthwise Brief b Increase in uric acid - Gout Causes Medicines include some diuretics, vitamin C (ascorbic acid), lower doses of aspirin (75 to 100 mg daily), niacin, warfarin/Coumadin, cyclosporine, levodopa, tacrolimus, and some medicines used to treat leukemia, lymphoma, or tuberculosis. . It's your future......be there. :-) . . b ☛WebMD/WebMD message boards does not provide medical advice, diagnosis, or treatment.


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center